MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 00711177
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable raptor grasping device is intended to be used to grasp tissue and/or retrieve foreign bodies, excised tissue and stents during endoscopic procedures.The stent was confirmed to be in the correct position after the raptor was released; no further intervention was required.The lot number of the device subject of this complaint was unknown and the device was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "the following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position, actuating the device when the handle is at an acute angle in relation to the sheath." us endoscopy has offered in-service training to the user facility and the facility response is pending.
 
Event or Problem Description
The user facility reported during a stent positioning procedure, the raptor grasping device failed to release from the stent.The user facility cut the handle from the raptor device to free the stent and the procedure was completed.There was no report of harm to the patient or user.
 
Additional Manufacturer Narrative
Subsequent to initial report, the user facility has declined the offer of in-service training on the usage of this device.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7833903
Report Number1528319-2018-00026
Device Sequence Number1445460
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public(01)00816765011317
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711177
Device Catalogue Number00711177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1